Categories
General

A Personal Discovery

statins 628x363I am amazed at how much stronger I am now than I was just two weeks ago. All I did was to stop taking the Statin med I had been prescribed and have been taking for several years.

This is personal and non dental but I thought you should know.

I am fairly active; I usually bike several times a week. For a couple of years I have noticed that I am significantly weaker. Hills I used to climb readily were now impossible. I would run out of strength and energy in the foothills. I could still do long sustained moderate climbs but only at a much slower pace than I did a few years ago.

I mentioned it to my physician we tried different meds and I even had a complete cardio checkup, but it did not help. I was resigning myself to being weak, I was just getting old.

Then I mentioned it again at a cardiology follow up and the NP suggested I go off the Statin for a couple of weeks and see what happens. It has been remarkable. I am not slightly stronger I am much much stronger. I am climbing big hills I could not begin to manage before the change.

I had read that some people have severe debilitating weakness as a side effect of Statins. What I had was not that bad but it was significant. Beware.

Leave a Reply

Your email address will not be published.